Alert archive / Iowa / Severe Thunderstorm Warnings in 1997
Severe Thunderstorm Warning 45, NWS Quad Cities, IA
NWS Quad Cities, IA issued this severe thunderstorm warning at Jun 6, 1997, 3:17 PM CDT for Scott County, Iowa. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 6, 1997, 3:17 PM CDT (20:17 UTC)
- Expired
- Jun 6, 1997, 4:20 PM CDT
- In force
- 63 min
- Issued by
- NWS Quad Cities, IA
- Area
- Whole counties
County Scott County, IA
The nearest sounding before it
Davenport, (KDVN), launched 12:00Z, 8.3 hours before the alert went out and 10 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 239 J/kg
- Mixed-layer CIN
- -12 J/kg
- Mixed-layer LCL
- 597 m above ground
- 0-6 km bulk shear
- 17 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 58 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KMLI 062020 SVRMLI IAC163-062120- BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE QUAD CITIES IA IL 317 PM CDT FRI JUN 6 1997 * SEVERE THUNDERSTORM WARNING FOR SCOTT COUNTY - IN EAST CENTRAL IOWA * UNTIL 420 PM CDT * THIS STORM WILL REACH NEAR DIXON AND MAYSVILLE AROUND 340 PM CDT * AT 318 PM CDT...A SEVERE THUNDERSTORM WAS INDICATED BY QUAD CITIES IA DOPPLER RADAR AND SPOTTER REPORTS 16 MILES NORTHWEST OF QUAD CITIES OR 6 MILES SOUTHEAST OF BIG ROCK MOVING WEST AT 5 MPH. NUMEROUS FUNNEL CLOUDS HAVE ALSO BEEN REPORTED WITH THIS SEVERE THUNDERSTORM. BE PREPARED TO TAKE COVER IF YOU LIVE IN THE PATH OF THIS STORM. MEYER &
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Quad Cities, IA wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 6, 2:07 PM CDT, 1 hour 10 minutes earlier.
Area forecast discussion, Jun 6, 2:07 PM CDT, 1 hour 10 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE QUAD CITIES IA IL 200 PM CDT FRI JUN 6 1997 17Z MESO ANALYSIS CONTINUES TO SHOW SURFACE BOUNDARY IS RIGHT IN THE MIDDLE OF OUR COUNTY WARNING AREA OR CWA. 88D PICKING UP ON CELLS BACKING FROM CENTRAL IL TOWARD THE MISSISSIPPI WHILE CELLS IN IOWA MOVING VERY SLOWLY SOUTHWARD. ENTIRE CWA IS SHOWING MORE AREAL COVERAGE DURING PAST COUPLE OF HOURS. NOT MUCH OF A WIND PROFILE AT THIS TIME SO NOT AS EXCITED ABOUT HAIL AS WE WERE YESTERDAY. SAT SHOWING YESTERDAYS VORT MAX OVER WEST CENTRAL IL WHILE SECONDARY FEATURE DROPPING ACROSS NORTHEAST IA. NEXT VORT MAX ALREADY DROPPING SOUTHWARD INTO NORTH WI AND MODELS SEEM TO HAVE A GOOD HANDLE ON THIS FEATURE. PROBLEM OVERNIGHT WILL BE HOW HARD TO GO WITH POPS. RH FIELDS CONTINUE TO LOOK BEST OVER CENTRAL IL INTO INDIANA AND NOT PHASING VERY WELL WITH THE NEXT WAVE. HOWEVER THIS WAVE WILL JUST ADD STRENGTH TO THE TROF AND IN TURN HELP KEEP THE UPPER RIDGE DOMINATE ACROSS THE CENTRAL U.S. INTO THE WEEKEND THIS PROBABLY JUST MEANS MORE OF THE SAME WITH SHORTWAVES SWINGING AROUND THE UPPER LOW KEEING A SPOTTY CHANCE OF RAIN IN THUNDER IN THE FORECAST...BUT NOT A TOTALY WASHOUT BY ANY MEANS. MODELS HAVE BEEN DOING A PRETTY GOOD JOB WITH TEMPS LAST COUPLE OF DAYS AND SEE NO REASON TO NOT GO WITH PERSISTANCE. LOWS LAST NIGHT WERE MAINLY MID TO UPPER 50S AND SEE NOTHING TO MAKE ME WANT TO CHANGE AT THIS TIME. IOWA ZONES GOING WITH 30 POPS AT THIS TIME AND LIKE THAT. ILLINOIS ZONES GOING WITH 60 POPS AND THINK MUCH OF THAT WILL TAPPER OFF 00Z...BUT OPEN FOR COMMENTS. CID 056/30 DBQ 056/40 MLI 059/50 BRL 058/40 MEYER
In the hours before
Special weather statement, Jun 6, 3:14 PM CDT, 3 minutes before
IAZ040>042-051>054-063>068-076>078-087>089-098-099-ILZ001-002-007- 009-015>018-024>026-034-035-062300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE QUAD CITIES IA IL 310 PM CDT FRI JUN 6 1997 ...FUNNEL CLOUDS REPORTED... WEATHER CONDITIONS HAVE BECOME FAVORABLE FOR THE DEVLEOPMENT OF FUNNEL CLOUDS THIS AFTERNOON. AT 310 PM RADAR INDICATED NUMEROUS THUNDERSTORMS DOTTED ACROSS THE ENTIRE AREA. AS THESE STORMS DEVELOP SOME OF THEM HAVE PRODUCED FUNNELS. THESE FUNNELS CAN DEVELOP RAPIDLY AND ARE AMOUNG THE MOST DIFFICULT TO DETECT BY RADAR. AT THIS TIME A TORNADO WARNING IS NOT BEING ISSUED...BUT...IF CONDITIONS WARRANT...BE READY TO TAKE COVER... A TORNADO WARNING MAY BE ISSUED WITH LITTLE OR NO LEAD TIME. WE WILL CONTINUE TO MONITOR THESE STORMS CLOSELY. HIRSCH
Nearby
Severe Thunderstorm Warnings in Iowa, 1997Every severe thunderstorm warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.